MAUDE Adverse Event Report: LAKE REGION MEDICAL FORTE GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL FORTE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number H74934949020
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) precautions, "exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Do not use a guidewire that has been damaged." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.The patient information was not provided at the time of this report.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Description of the event: wire was directed down the pda.A 2.0x12mm balloon was advanced.The balloon would get the distal end of the wire and not move any further.After several attempts of trying the get the balloon down the balloon became stuck on the distal end of the wire.The wire and balloon were removed in one piece.The balloon was forcibly removed from the wire.A 300cm pilot 50 was used to rewire the lesion.The balloon was reinserted and inflated as it should have originally.No patient complications reported.The procedure was completed successfully.Additional information reported that the wire was damaged and the balloon would not go further and became stuck.
 
Additional Manufacturer Narrative
Device evaluation: a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented offset/overlapping coil wraps 3.85 to 4.55cm from the distal tip, creating localized oversized diameters to 0.1700".The specimen also presented several bends located 0.25 to 2.00cm, and 213.5 to 218.8cm from the distal tip.The coil and bend damage over the distal 4.55cm appeared consistent with manipulation of the wire against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) precautions, "exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Do not use a guidewire that has been damaged." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
FORTE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12225093
Report Number2126666-2021-00030
Device Sequence Number19897364
Product Code DQX
UDI-Device Identifier08714729286677
UDI-Public08714729286677
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K011968
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberH74934949020
Device Catalogue Number3494902
Device Lot Number6239954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1